Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Tucson, AZ

January 21, 2010Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Jan 21, 2010, 8:31 PM MST for Pima County, Pinal County, Arizona. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2010, 8:31 PM MST (03:31 UTC)
Expired
Jan 21, 2010, 9:30 PM MST
In force
59 min
Issued by
NWS Tucson, AZ
Area
Storm-based polygon

Counties Pima County, AZ, Pinal County, AZ

What was reported inside it

TimeReportWhereRemark
Jan 21, 9:00 PM MSTTSTM WND DMGSells, AZMAIN TRANSMISSION POWER LINE DOWNED ON THE TOHONO OODHAM NATION. MUCH OF THE NATION...OVER 15000 PEOPLE...LOST POWER. TIME APPROXIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 4:12 PM MSTTornado WatchSPC9 hr

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 3.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2010-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2010-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 432 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
432 m²/s²
0-3 km storm-relative helicity
536 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS55 KTWC 220331
SVRTWC
AZC019-021-220430-
/O.NEW.KTWC.SV.W.0002.100122T0331Z-100122T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
831 PM MST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF SELLS...
  SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 930 PM MST

* AT 827 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 27 MILES NORTHWEST OF SANTA ROSA TO ORGAN PIPE
  NATIONAL MONUMENT...OR ALONG A LINE EXTENDING FROM 34 MILES SOUTH
  OF GILA BEND TO 52 MILES WEST OF SELLS...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELOY

SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 70 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT FOR PIMA AND PINAL COUNTY UNTIL
1000 PM MST THIS EVENING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND 
MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A SMALL 
INTERIOR ROOM OR CLOSET.

LAT...LON 3190 11289 3250 11260 3253 11253 3252 11222
      3268 11221 3268 11216 3273 11210 3272 11205
      3277 11200 3277 11188 3279 11187 3279 11178
      3272 11178 3274 11167 3279 11157 3162 11195
TIME...MOT...LOC 0330Z 270DEG 32KT 3249 11243 3197 11272

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 7:10 PM MST, 1 hour 21 minutes earlier.

Area forecast discussion, Jan 21, 7:10 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
710 PM MST THU JAN 21 2010

.SYNOPSIS...A DAMAGING WINTER STORM WILL AFFECT SOUTHEAST ARIZONA
THROUGH FRIDAY...WITH HIGH WINDS...HEAVY PRECIPITATION...AND
WHITEOUT CONDITIONS IN THE MOUNTAINS. THERE WILL THEN BE A BREAK
BEFORE A MUCH COLDER BUT WEAKER WINTER STORM MOVES OFF THE NORTH
PACIFIC AND ACROSS ARIZONA FRIDAY NIGHT INTO SATURDAY MORNING. SNOW
LEVELS WILL LOWER...WITH SIGNIFICANT ACCUMULATIONS POSSIBLE ACROSS
LOWER ELEVATIONS SOUTH AND EAST OF TUCSON. IMPROVING WEATHER CAN BE
ANTICIPATED BY SUNDAY AND MONDAY BEFORE ANOTHER SYSTEM APPROACHES
FROM THE EASTERN PACIFIC.

&&

.UPDATE...BASED ON LATEST RADAR TRENDS WHICH SHOW A LINE OF STRONG
SHOWERS MOVING INTO WESTERN PIMA COUNTY WEST OF AJO...HAVE DECIDED
TO INCLUDE ALL OF PIMA COUNTY IN THE TORNADO WATCH. PINAL COUNTY WAS
INCLUDED IN THE WATCH EARLIER THIS EVENING...BUT WITH THE STORMS NOW
APPROACHING FROM THE WEST...WILL INCLUDE ALL OF PIMA COUNTY AS WELL.
THE TORNADO WATCH IS IN EFFECT UNTIL 10 PM MST. WILL UPDATE ZONE
FORECASTS ACCORDINGLY.

&&

.DISCUSSION...WEATHER SITUATION CONTINUES TO DETERIORATE THIS
AFTERNOON...WITH INCREASING WIND...PRECIPITATION AND CONVECTIVE
POTENTIAL. PER NESDIS SAT PRECIP DISCUSSION...UNLIKE THE OTHER
STORMS IN THIS SERIES...THE STORM NOW BEARING DOWN ON AZ...DESPITE
TRENDING A LITTLE TO THE NORTH...HAS TAPPED SOLIDLY INTO THE
SUBTROPICS WITH PRECIP WATERS IN EXCESS OF 1.3" NOW AIMED RIGHT AT
SE AZ. SNOW LEVELS HAVE RISEN ABOVE 8KFT...AND WITH 60-80KT 850MB
FLOW DIRECTED THE SW FACING SLOPES...LOCALLY HEAVY RAIN HAS BEEN
FALLING ON THE MOUNTAIN SNOWPACKS. HAVE HAD SOME PROBLEMS IN SABINO
CANYON ALREADY...WITH HIGH FLOWS EXPECTED TO DEVELOP SOON OUT OF OUR
OTHER MOUNTAINS. LATER THIS EVENING...THE VALLEYS WILL GET INTO THE
ACTION AS INTENSE MOISTURE CONVERGENCE DEVELOPS AHEAD OF THE
APPROACHING COLD FRONT. WILL PROBABLY ADJUST MOUNTAIN QPFS UP A
LITTLE MORE BASED ON CURRENT TRENDS...BUT WIDESPREAD VALLEY RAINS OF
1-2.5 INCHES ARE STILL EXPECTED -- HEAVIEST NORTH AND WEST...
LIGHTEST IN RAIN SHADOWED AREAS OF COCHISE COUNTY. MOUNTAIN SNOW
TOTALS STILL LOOK EXCELLENT...WITH THE LATER SNOW LEVEL CRASH
GETTING CANCELLED OUT BY THE EXTREME SNOWFALL RATES WE WILL SEE WITH
THE FRONT -- PERHAPS OVER 3-4 INCHES/HOUR. WILL ADJUST THE BLIZZARD
WARNING START TIME A LITTLE LATER...BUT SEVERAL HOURS OF HIGH
WINDS...ZERO VISIBILITIES AND HEAVY FALLING/BLOWING/DRIFTING SNOW
ARE EXPECTED ABOVE 7KFT...WITH SOME ACCUMULATIONS GETTING DOWN AS
LOW AS 5500-6000FT BEFORE THE PRECIPITATION DIMINISHES TO SCATTERED
SHOWERS FRI MORNING.

THE MAIN THREAT CONTINUES TO BE DAMAGING WIND THROUGH EARLY FRI
MORNING. WE HAVE ALREADY HAD WIND GUSTS UP TO 65 MPH IN THE
MOUNTAINS AND ROOFTOPS...WITH 35-50 MPH IN THE VALLEYS AND NOW SOME
ROOF DAMAGE REPORTS ON THE TOHONO OODHAM NATION. THESE GUSTS WILL
BECOME STRONGER AND MORE FREQUENT AS BANDS OF SHOWERS FILL IN THIS
EVENING. WINDS MAY ACTUALLY LULL A BIT AFTER DARK AS WE TRY TO
DECOUPLE...BUT THEN THE STRONG FRONT WILL OVERTURN THE ATMOSPHERE
AND BRING US THE STRONGEST WINDS OF THE EVENT -- PROBABLY HURRICANE
FORCE GUSTS IN THE FAVORED MOUNTAINS IN LEE SLOPE AREAS. GFS HAS
JOINED THE NAM IN BRINGING THE FRONT IN W PIMA AROUND 07Z...
KTUS/KOLS BY 10Z...AND KDUG/NM BORDER BY 13Z. IN ADDITION TO
MOMENTUM TRANSFER ISSUES WITH ANY TSTMS TONIGHT...MODEL SOUNDINGS
INDICATE 0-1KM HELICITIES OVER 100 M2/S2 JUST AHEAD OF THE FRONT. IF
LAPSE RATES STEEPEN ENOUGH...SOME ROTATING UPDRAFTS AND MINI
SUPERCELLS COULD DEVELOP. WILL OBVIOUSLY MONITOR THIS ADDITIONAL
THREAT. SWODY1 AND DY2 OUTLOOKS HIT EVERYTHING RIGHT ON THE HEAD.

ATTENTION WILL THEN TURN TO A SLEEPER SHORT WAVE...WHICH ALL MODELS
ARE HANDLING SURPRISINGLY WELL IN THE 12Z RUNS. THIS STORM IS
ORIGINATING MUCH FARTHER N THAN PREVIOUS SYSTEMS AND WILL REMAIN
CUTOFF FROM THE SUBTROPICAL JET WHICH BY THEN WILL BE SHUNTED INTO
THE PLAINS. HOWEVER BECAUSE OF ITS GULF OF AK ORIGINS...IT IS MUCH
COLDER AND WILL BE ABLE TO SQUEEZE OUT THE PLENTIFUL RESIDUAL
MOISTURE IN PLACE OVER US. ALTHOUGH NOT NEARLY AS STRONG AS OUR
ONGOING STORM...THERE WILL BE SOME WIND WITH THIS AS WELL WITH MUCH
MORE EFFICIENT SNOW RATIOS...BOTH FROM AN ACCUMULATING AND BLOWING/
DRIFTING STANDPOINT. TAKING A COMPROMISE BETWEEN GFS AND NAM
QPFS...WHICH INDICATE /0.25 VALLEYS TO 0.75 MOUNTAINS/...IT IS TIME
TO HOIST A NEW WINTER STORM WATCH ABOVE 4KFT FOR FRI NIGHT/SAT
MORNING. LAPSE RATES WILL BE QUITE STEEP WITH THIS NEXT ONE...SO NOT
ONLY COULD WE GET SOME THUNDERSNOW...BUT WITH THE BEST FORCING
PASSING THROUGH DURING THE 06Z-12Z PERIOD...SNOW LEVELS COULD GET
DRAGGED QUITE LOW. PREVIOUS SHIFT IDEA OF 3500FT LOOKS LIKE A
WINNER...ALTHOUGH WE WOULDN'T BE SURPRISED IF WE END UP WITH SOME
RAIN/SNOW PELLET MIX A LITTLE LOWER IF WE GET PARTICULARLY
CONVECTIVE. IN THE MOUNTAINS...OUR PRELIMINARY ACCUMULATION FORECAST
IS A BIT BELOW WARNING CRITERIA...BUT COMBINED WITH WIND/BLOWING/
DRIFTING AND WIND CHILLS...A WATCH IS CERTAINLY WARRANTED.

WE ARE GROWING A BIT MORE CONCERNED ABOUT THE LATE TUE/WED SYSTEM.
THERE WILL BE ROOM FOR IT TO DIG AND BRIEFLY CLOSE OFF...ALTHOUGH
THE UPSTREAM FLOW IS LOOKING MORE PROGRESSIVE...SO TIMING WILL BE
HARDER TO PIN DOWN AND IT SHOULD MOVE QUICKLY. WE LIKE THE 20-40
POPS WE INHERITED FOR NOW.

THANKS TO OUR SURROUNDING OFFICES/CBRFC/SPC/USGS TUCSON/PIMA COUNTY
FC/EMERGENCY MANAGERS AND SPOTTERS FOR ALL OF YOUR HELP AND REPORTS
SO FAR!

&&

.AVIATION...STRONG STORM SYSTEM ENTERING THE AREA TODAY INTO FRIDAY
BRINGING HIGH WINDS THIS AFTERNOON AND CEILINGS DOWN TO 2-4 KFT...
OBSCURING MOUNTAINS. BKN-OVC CEILINGS WITH MVFR/MTN OBSCURATION
CONDITIONS EXPECTED TO REMAIN IN PLACE AREA WIDE THROUGHOUT THE TAF
FORECAST PERIOD. SOUTHERLY SURFACE WINDS IN EXCESS OF 25 KNOTS WITH
GUSTS OVER 50 KNOTS ARE EXPECTED AT TIMES AT TERMINAL SITES THRU 15Z
FRIDAY. ADDITIONALLY...EXPECT VISIBILITIES TO BE AROUND 2-6SM IN
RA/SHRA AT TIMES...WITH ISOLATED TSRA POSSIBLE 07Z AND 12Z. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...WHILE AMPLE MOISTURE WILL REMAIN OVER SOUTHEAST
ARIZONA TO EFFECTIVELY ELIMINATE ANY FIRE WEATHER CONCERNS...WIND
SPEEDS AND GUSTS ARE THE MAIN STORY FOR TODAY. SUSTAINED WIND SPEEDS
TODAY ARE EXPECTED TO EXCEED 40 MPH...WITH WIND GUSTS EXCEEDING 58
MPH. THESE WINDS SPEEDS WILL REMAIN IN PLACE OVER SOUTHEAST ARIZONA
THROUGH THE DAY...SUBSIDING SOME IN THE WESTERN DESERTS AFTER
MIDNIGHT TONIGHT. THESE VERY STRONG WINDS WILL PERSIST OVER THE
EASTERN COUNTIES WELL INTO THE EARLY MORNING HOURS TOMORROW. WINDS
WILL SUBSIDE TO SOME DEGREE TOMORROW...BUT WILL STILL BE HIGHER THAN
WHAT IS TYPICALLY SEEN. HOWEVER...IT MERITS SAYING AGAIN...THIS WILL
BE A FAIRLY WET WEEKEND...WITH DRYING EXPECTED TO START AT THE
BEGINNING OF THE UPCOMING WEEK.

&&

.CLIMATE...SINCE 1985...THE HIGHEST WIND GUST RECORDED IN THE MONTH
OF JANUARY AT TUCSON INTERNATIONAL AIRPORT IS 55 MPH ON JANUARY 5
1995.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

TORNADO WATCH UNTIL 10 PM MST THIS EVENING ZONES 29/31/32/33

HIGH WIND WARNING UNTIL 8 AM FRI ZONES 19/30/35.

HIGH WIND WARNING UNTIL 5 AM FRI ZONES 29/31/32/33/34.

BLIZZARD WARNING 11 PM TONIGHT TO 11 AM FRI ZONES 19/30/33/34/35
ABOVE 7000 FT.

WINTER STORM WATCH FRI NIGHT TO SAT MORNING ZONES 19/29/30/33/34/35
ABOVE 4000 FT.

&&

PUBLIC...PYTLAK/GLUECK/TURNER
FIRE WX/AVIATION...SMR

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 21, 7:36 PM MST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TUCSON AZ
736 PM MST THU JAN 21 2010

AZZ019-030-034-035-230230-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
736 PM MST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT.

THE LAST IN A SERIES OF STORMS TO PASS THROUGH AREA THIS WEEK WILL
IMPACT SOUTHEAST ARIZONA TONIGHT INTO FRIDAY. THE STORM WILL BRING
HIGH WINDS...LOCALLY HEAVY RAIN AND HIGH ELEVATION SNOW TONIGHT.

POTENTIALLY DAMAGING WINDS IN EXCESS OF 50 MPH CAN BE EXPECTED... AS
THE COLD FRONT PASSES THROUGH THE AREA. THE STRONGEST WINDS WILL BE
IN THE MOUNTAINS AND ACROSS SANTA CRUZ AND COCHISE COUNTIES. AREAS
AROUND SAFFORD WILL LIKELY BE SPARED THE HIGHER WINDS...BUT GUSTS TO
40 MPH CAN BE POSSIBLE.

WINDS OF THIS MAGNITUDE COULD CAUSE ISOLATED POWER OUTAGES
PARTICULARLY IN RURAL AREAS. THE WIND WILL ALSO CAUSE BLIZZARD
CONDITIONS THIS EVENING AND TONIGHT IN THE MOUNTAINS GENERALLY ABOVE
7000 FEET.

PLEASE REFER TO THE FOLLOWING PRODUCTS FOR MORE DETAILS...

HIGH WIND WARNING...SEE PHXNPWTWC OR WMO HEADER WWUS75 KTW BLIZZARD
WARNING...SEE PHXWSWTWC OR WMO HEADER WWUS45 KTWC EXCESSIVE RAINFALL
OUTLOOK...SEE PHXESFTWC OR WMO HEADER FGUS75 KTWC.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

GUSTY WINDS AND LINGERING PRECIPITATION CAN BE EXPECTED FRIDAY INTO
SATURDAY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR ACCUMULATING
SNOW NEAR 4000 FEET WITH A BRIEF DUSTING DOWN TO 3000 FEET EARLY
SATURDAY MORNING. THIS COULD IMPACT SEVERAL COMMUNITIES ACROSS
SOUTHEAST ARIZONA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ029-031>033-230230-
SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-
736 PM MST THU JAN 21 2010

...TORNADO WATCH IS IN EFFECT UNTIL 10 PM MST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TONIGHT.

THE LAST IN A SERIES OF STORMS TO PASS THROUGH AREA THIS WEEK WILL
IMPACT SOUTHEAST ARIZONA TONIGHT INTO FRIDAY. THE STORM WILL BRING
HIGH WINDS AND LOCALLY HEAVY RAIN AND POSSIBLE TORNADOES.

POTENTIALLY DAMAGING WINDS IN EXCESS OF 50 MPH CAN BE EXPECTED...
ESPECIALLY THIS EVENING AND TONIGHT AS THE COLD FRONT PASSES
THROUGH THE AREA. WINDS OF THIS MAGNITUDE COULD CAUSE ISOLATED POWER
OUTAGES PARTICULARLY IN RURAL AREAS LIKE AJO...THE TOHONO OODHAM
NATION...KITT PEAK...MOUNT LEMMON AND THE SUMMER HAVEN AREAS.

PLEASE REFER TO THE FOLLOWING PRODUCTS FOR MORE DETAILS...

HIGH WIND WARNING...PHXNPWTWC OR WMO HEADER WWUS75 KTWC EXCESSIVE
RAINFALL OUTLOOK...PHXESFTWC OR WMO HEADER FGUS75 KTWC

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

GUSTY WINDS AND LINGERING PRECIPITATION CAN BE EXPECTED FRIDAY INTO
SATURDAY. THE MAIN CONCERN WILL BE THE POTENTIAL FOR ACCUMULATING
SNOW NEAR 4000 FEET WITH A BRIEF DUSTING DOWN TO 3000 FEET EARLY
SATURDAY MORNING. THIS COULD IMPACT AREAS MAINLY EASTERN PINAL
COUNTY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Local storm report, Jan 21, 3:21 PM MST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
321 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     NON-TSTM WND GST TUCSON                  32.24N 110.94W
01/21/2010  M0 MPH           PIMA               AZ   MESONET

            73 MPH MEASURED WIND GUST ON THE U OF A CAMPUS

&&

SMR
Local storm report, Jan 21, 3:26 PM MST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
326 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     NON-TSTM WND GST TUCSON                  32.24N 110.94W
01/21/2010  M73.00 MPH       PIMA               AZ   MESONET

            73 MPH MEASURED WIND GUST ON THE U OF A CAMPUS

&&

SMR
Local storm report, Jan 21, 4:37 PM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
437 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     DUST STORM       8 NW TUCSON             32.32N 111.03W
01/21/2010                   PIMA               AZ   TRAINED SPOTTER

            NEAR ZERO VISIBILITY IN AVRA VALLEY NEAR PUMP STATION
            ROAD AND THE AIRPORT

&&

CRASMUSS
Local storm report, Jan 21, 5:28 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
528 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     NON-TSTM WND GST 1 S AJO                 32.37N 112.87W
01/21/2010  M94 MPH          PIMA               AZ   TRAINED SPOTTER

&&

CRASMUSS
Local storm report, Jan 21, 5:30 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
530 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     TSTM WND DMG     12 N TUCSON             32.41N 110.94W
01/21/2010                   PIMA               AZ   BROADCAST MEDIA

            PARKING AWNING DAMAGED AT APPARTMENT COMPLEX AT INA AND
            MONA LISA

&&

CRASMUSS
Local storm report, Jan 21, 5:38 PM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
538 PM MST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     1 S AJO                 32.37N 112.87W
01/21/2010  E94.00 MPH       PIMA               AZ   TRAINED SPOTTER

0528 PM     NON-TSTM WND DMG 12 N TUCSON             32.41N 110.94W
01/21/2010                   PIMA               AZ   BROADCAST MEDIA

            PARKING AWNING DAMAGED AT APPARTMENT COMPLEX AT INA AND
            MONA LISA

&&

CRASMUSS

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:18 PM MSTAreal Flood AdvisoryTWCPima3 hr
Jan 21, 7:27 PM MSTSevere Thunderstorm WarningTWCPima63 min
Jan 21, 9:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal60 min
Jan 21, 10:33 PM MSTSevere Thunderstorm WarningTWCPima, Pinal57 min
Jan 21, 11:26 PM MSTSevere Thunderstorm WarningTWCPima, Pinal49 min
Jan 21, 11:37 PM MSTAreal Flood WarningTWCPima18 hr
Jan 22, 12:04 AM MSTAreal Flood AdvisoryTWCGraham, Pima, Pinal3 hr
Jan 22, 4:18 AM MSTAreal Flood WarningTWCGraham8 hr
Jan 22, 4:36 AM MSTAreal Flood AdvisoryTWCCochise, Pima, Santa Cruz6 hr
Jan 22, 4:54 AM MSTAreal Flood WarningTWCGreenlee6 hr
Jan 22, 11:09 AM MSTWinter Storm WarningTWC23 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.